Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 11, 2025, 12:45 PM MDT for Delta County, Gunnison County, Pitkin County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2025, 12:45 PM MDT (18:45 UTC)
- Expired
- Sep 11, 2025, 1:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delta County, CO, Gunnison County, CO, Pitkin County, CO
The radar
The Grand Junction radar (KGJX), 79 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 441 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 3126 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS55 KGJT 111845
SVRGJT
COC029-051-097-111915-
/O.NEW.KGJT.SV.W.0021.250911T1845Z-250911T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Junction CO
1245 PM MDT Thu Sep 11 2025
The National Weather Service in Grand Junction has issued a
* Severe Thunderstorm Warning for...
Southwestern Pitkin County in west central Colorado...
Northeastern Delta County in west central Colorado...
Northwestern Gunnison County in west central Colorado...
* Until 115 PM MDT.
* At 1245 PM MDT, a severe thunderstorm was located 11 miles
northeast of Paonia, or 38 miles northwest of Gunnison, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marble, Redstone, and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3883 10742 3898 10755 3924 10715 3902 10696
TIME...MOT...LOC 1845Z 235DEG 29KT 3895 10741
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KAA2 follow-up statements
636
WWUS55 KGJT 111902
SVSGJT
Severe Weather Statement
National Weather Service Grand Junction CO
102 PM MDT Thu Sep 11 2025
COC029-111911-
/O.CAN.KGJT.SV.W.0021.000000T0000Z-250911T1915Z/
Delta CO-
102 PM MDT Thu Sep 11 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELTA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3893 10733 3903 10742 3924 10715 3902 10696
TIME...MOT...LOC 1901Z 235DEG 29KT 3903 10727
$$
COC051-097-111915-
/O.CON.KGJT.SV.W.0021.000000T0000Z-250911T1915Z/
Pitkin CO-Gunnison CO-
102 PM MDT Thu Sep 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR SOUTHWESTERN PITKIN AND NORTHWESTERN GUNNISON COUNTIES...
At 101 PM MDT, a severe thunderstorm was located near Marble, or 35
miles south of Glenwood Springs, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3893 10733 3903 10742 3924 10715 3902 10696
TIME...MOT...LOC 1901Z 235DEG 29KT 3903 10727
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KAA689 WWUS55 KGJT 111911 SVSGJT Severe Weather Statement National Weather Service Grand Junction CO 111 PM MDT Thu Sep 11 2025 COC051-097-111920- /O.EXP.KGJT.SV.W.0021.000000T0000Z-250911T1915Z/ Pitkin CO-Gunnison CO- 111 PM MDT Thu Sep 11 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITKIN AND NORTHWESTERN GUNNISON COUNTIES WILL EXPIRE AT 115 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Grand Junction. && LAT...LON 3893 10733 3903 10742 3924 10715 3902 10696 TIME...MOT...LOC 1910Z 235DEG 29KT 3904 10725 $$ KAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:20 AM MDT, 1 hour 25 minutes earlier. Its key messages:
- Widespread to numerous showers and storms are expected today through Friday. Some storms could be strong to severe this afternoon as well as Friday afternoon. Large hail, damaging winds, and flash flooding will be the primary threats of the strongest storms.
- There will be an elevated threat of flash flooding both today and Friday, especially if multiple rounds of storms track over the same areas. Fresh burn scars will be especially conducive to flash flooding and debris flows.
- Temperatures will trend cooler today and beyond with fall- like conditions expected and drier conditions returning Sunday.
Area forecast discussion, Sep 11, 11:20 AM MDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1120 AM MDT Thu Sep 11 2025 .KEY MESSAGES... - Widespread to numerous showers and storms are expected today through Friday. Some storms could be strong to severe this afternoon as well as Friday afternoon. Large hail, damaging winds, and flash flooding will be the primary threats of the strongest storms. - There will be an elevated threat of flash flooding both today and Friday, especially if multiple rounds of storms track over the same areas. Fresh burn scars will be especially conducive to flash flooding and debris flows. - Temperatures will trend cooler today and beyond with fall- like conditions expected and drier conditions returning Sunday. && .SHORT TERM /THROUGH FRIDAY/... Issued at 356 AM MDT Thu Sep 11 2025 Shower and thunderstorm activity is still ongoing early this morning with rather robust storm motion of 40 to 50 mph. Coverage at this time remains isolated to widely scattered but is expected to become more widespread to numerous late this morning through the afternoon and evening. Satellite imagery is showing some clearing working into eastern Utah and portions of northwest and west-central Colorado, so it appears like we will see enough surface heating from the sun to realize the instability with deep moisture in place to get convection going this morning. The latest hi-res CAMs indicate storms starting to develop sometime after 10 am which is also when the instability increases. CAPE will be in the realm of 600 to 1000 J/kg, potentially higher with shear of 40 to 50 kts which is indicative of strong to severe thunderstorm potential. While, damaging winds look to be the primary concern with stronger storms...given the shear, large hail also remains a possibility. Dynamic forcing is also present with our CWA in favorable proximity to a 100 kt jet streak across Utah to provide sufficient lift for thunderstorm development. Also, we remain relatively CIN free, meaning that there is not much to inhibit thunderstorm development. In terms of moisture, we remain underneath a relatively deep plume of monsoonal moisture as we sit between a strong closed low to our west and high pressure to our southeast, allowing for this favorable moisture return. Mixing ratios increase to around 8 g/kg according to the latest HRRR with values between 7 and 9 g/kg. The potential for heavy rain and flash flooding is there, with an elevated debris flow/flash flooding risk across our recent burn scars, so a Flood Watch remains in effect starting at 6 am this morning and continuing through midnight Friday night. Decided to extend this Flood Watch through Friday evening since similar conditions with jet placement, instability and shear as well as deep moisture remains in place. It doesn't look like we will have much of a break as convection continues overnight tonight and into Friday. The jet streak moves directly overhead though on Friday with embedded shortwaves moving through which should generate more convection despite morning cloud cover with potential for heavy rain. Given quick storm motions, the thing to watch for is training storms for any flash flooding potential, which is when storms move over the same location in succession. Strong to severe storms are possible once again on Friday, focused more on southwest Colorado as the better instability and shear remain present there with up to 800 J/kg of CAPE and 40 to 50 kts of shear. If the instability can be realized then strong to severe storms are certainly possible. However, excessive cloud cover could result in more pockets of stratiform with embedded lightning as opposed to widespread storms. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 259 PM MDT Wed Sep 10 2025 On Saturday, the main piece of energy passes over Wyoming and Montana with the base of the trough moving overhead. Temperatures cool behind the trough and lapse rates steepen, so any moisture in the lower levels could result in convection. The models are hinting at that with the better chances across the north. Moisture values decrease so not sure if there will still be a potential for heavy rain. On Sunday, we lose the lapse rates so overall there will not be as much showers and storms around. Monday could also be mostly dry and with activity picking up mid week as another low pressure approaches from the PacNW. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1117 AM MDT Thu Sep 11 2025 Showers and thunderstorms are expected to be widespread to numerous this afternoon and evening so most TAF sites will carry VCTS and PROB30 groups for potential reduced VSBY and lower CIGS due to heavier rain rates. Winds in excess of 45 knots, hail and heavy rain bursts will be the primary threats of stronger storms that develop near the terminals. A few storms will continue to impact TAF sites through the evening and overnight, most likely KDRO and KTEX. Nocturnal showers and storms will also linger well into the early morning hours Friday morning, but confidence on the low side on when and where at this time as coverage will be widely scattered so left PROB30 groups in place. && .HYDROLOGY... Issued at 356 AM MDT Thu Sep 11 2025 With multiple rounds of convection and heavy rain rates under strong to severe thunderstorms this afternoon as well as Friday afternoon, the Flash Flood Watch for today has been extended through Friday evening as the latest hi-res CAMs indicate widespread to numerous storm coverage continuing through the overnight hours and into Friday with potential for heavy rain. This Flood Watch is in effect from 6 am this morning through midnight Friday night for much of western Colorado and portions of eastern Utah. Recent burn scars will have the highest potential of producing flash flooding and debris flows, but heavy rain could lead to flash flooding over saturated areas and other susceptible terrain. Storm motions are expected to be higher than normal so training storms will be a key ingredient for flash flooding today through Friday evening. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...Flood Watch through Friday evening for COZ003-006>014-017>023. UT...Flood Watch through Friday evening for UTZ027-028. && SHORT TERM...MDA LONG TERM...KJS AVIATION...TGJT HYDROLOGY...TGJT
Hazardous weather outlook, Sep 11, 4:11 AM MDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 411 AM MDT Thu Sep 11 2025 COZ001>014-017>023-UTZ022>025-027>029-121015- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley- Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains- Southwest San Juan Mountains-Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 411 AM MDT Thu Sep 11 2025 This Hazardous Weather Outlook is for northwest Colorado, southwest Colorado, west central Colorado, east central Utah, northeast Utah and southeast Utah. .DAY ONE...Today and tonight. Widespread to numerous showers and storms are expected today. Some storms could be strong to severe this afternoon. Large hail, damaging winds, and flash flooding will be the primary threats of the strongest storms. Fresh burn scars will be especially conducive to flash flooding and debris flows. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms continue Friday as a disturbance moves through the region. Some storms could be strong to severe on Friday afternoon as well with large hail, damaging winds and flash flooding among the primary threats. Storm coverage returns scattered on Saturday before drier conditions move in by Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 11, 11:51 AM MDT, 54 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1151 AM MDT Thu Sep 11 2025
COZ012-014-111815-
Upper Gunnison River Valley CO-West Elk and Sawatch Mountains CO-
1151 AM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GUNNISON COUNTY
THROUGH 1215 PM MDT...
At 1151 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Pitkin, or 20 miles east of Gunnison, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
Locations impacted include...
Pitkin, Ohio, Waunita Hot Spgs, and White Pine.
This includes U.S. Highway 50 in Colorado between mile markers 174
and 181, and between mile markers 196 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3842 10647 3842 10662 3854 10671 3869 10644
3865 10643 3864 10638 3863 10639 3861 10636
3857 10635 3853 10636 3852 10634 3850 10634
3849 10631 3847 10629
TIME...MOT...LOC 1751Z 239DEG 30KT 3848 10655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KAASpecial weather statement, Sep 11, 12:05 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
1205 PM MDT Thu Sep 11 2025
COZ009-011-111830-
Grand and Battlement Mesas CO-
Central Gunnison and Uncompahgre River Basin CO-
1205 PM MDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DELTA COUNTY THROUGH
1230 PM MDT...
At 1205 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cedaredge, or 29 miles north of Montrose, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
Locations impacted include...
Orchard City, Cedaredge, Eckert, Grand Mesa, and Austin.
This includes the following highways...
Colorado 65 between mile markers 4 and 20.
Colorado 92 between mile markers 8 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3876 10791 3884 10805 3912 10785 3895 10758
TIME...MOT...LOC 1805Z 218DEG 27KT 3890 10795
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KAAThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:27 AM MDT | Special Weather Statement | GJT | Moffat | 33 min |
| Sep 11, 1:01 AM MDT | Special Weather Statement | GJT | Moffat | 29 min |
| Sep 11, 11:51 AM MDT | Special Weather Statement | GJT | Chaffee | 24 min |
| Sep 11, 12:05 PM MDT | Special Weather Statement | GJT | Delta | 25 min |
| Sep 11, 1:34 PM MDT | Special Weather Statement | GJT | Montrose | 26 min |
| Sep 11, 1:53 PM MDT | Special Weather Statement | GJT | Dolores | 37 min |
| Sep 11, 2:00 PM MDT | Special Weather Statement | GJT | Dolores | 30 min |
| Sep 11, 2:06 PM MDT | Flash Flood Warning | GJT | Dolores, Montezuma | 58 min |
| Sep 11, 2:44 PM MDT | Flash Flood Warning | GJT | Rio Blanco | 2 hr |
| Sep 11, 2:48 PM MDT | Special Weather Statement | GJT | Pitkin | 27 min |
| Sep 11, 3:09 PM MDT | Special Weather Statement | GJT | La Plata | 36 min |
| Sep 11, 3:14 PM MDT | Special Weather Statement | GJT | Garfield | 16 min |
| Sep 11, 3:18 PM MDT | Special Weather Statement | GJT | Archuleta | 27 min |
| Sep 11, 3:21 PM MDT | Severe Thunderstorm Warning | GJT | La Plata | 39 min |
| Sep 11, 3:31 PM MDT | Special Weather Statement | GJT | Garfield | 29 min |
| Sep 11, 3:48 PM MDT | Severe Thunderstorm Warning | GJT | La Plata | 42 min |
| Sep 11, 4:10 PM MDT | Special Weather Statement | GJT | Routt | 20 min |
| Sep 11, 4:59 PM MDT | Special Weather Statement | GJT | Garfield | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.